# SDR ABXA040029

- Difficulty date: January 15, 2004
- Submitted: January 28, 2004
- Operation: Air carrier
- Aircraft: N908AX
- Make and model: Doug DC-9-31
- Aircraft serial: 47008
- Aircraft time: 57,721 hours, 59,597 cycles
- System (JASC): 2611 · Smoke Detection
- Part: Amplifier
- Condition: Failed
- Location: Smoke Detection
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

CARGO SMOKE LIGHT ON IN FLT.  COULD NOT DUPLICATE.  INSPECTED WIRING, TAPPED ON DETECTORS & AMPLIFIER, LIGHT REMAINED OUT.  FOR PRECAUTION, R & R BOTH SMOKE DETECTORS & SMOKE DETECTOR AMP.  PERFORMED CHECK USING LIQUID SMOKE.  SYSTEM OPS CHECKED GOOD IAW DC-9 AMM 26-10-07-2.  THE SMOKE DETECTORS THAT WERE REMOVED AS PRECAUTION, WERE NOT CONFIRMED FAILURES. SMOKE DETECTOR AMPLIFIER THAT WAS REPLACED AS PRECAUTION, PASSED THE FUNCTIONAL PART OF TEST, BUT FAILED MEGGER PORTION OF TEST. INSULATION RESISTANCE OUT OF SPEC & VARIED. IT APPEARED TO BE A FAULT OF RELAY INSIDE AMP. NO WAY OF KNOWING HOW THAT PROBLEM WOULD AFFECT A/C, OR WHAT KIND OF CONDITION IT WOULD CAUSE. PART WAS QUARANTINED FOR FURTHER TESTING.
